MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6921055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation however, photographs of the device were provided for review and was able to confirm the reported event.The device appeared to be fractured, per the reported description.Additionally, no operative notes were provided for review of usage/technique.Based on the information available, the cause of the reported event was unable to be determined conclusively, but may have been the result of off-axis forces applied during any in-situ twisting of the implant to maximize distraction of the disc space in an attempt to restore proper spacing of the vertebral bodies, off-axis impact with a mallet, micro motion at the implant / inserter interface if the cage is not fully threaded onto the inserter, and/or over tightening of the cage onto the inserter.Labeling review: ".Warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." ".Compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique) ¿" ".Pre-operative warnings: 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used.".
 
Event or Problem Description
During a lumbar procedure when inserting the interbody spacer into the disc space, the device fractured.A second device was used and the case was able to be completed no impact to the patient or case reported.No additional information was provided.

Brand Name
NUVASIVE COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20510099
Report Number2031966-2024-00278
Device Sequence Number18418344
Product Code MAX
UDI-Device Identifier00887517393708
UDI-Public887517393708
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6921055
Device Lot NumberNU20039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown